Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 30, 2006, 6:46 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 6:46 PM MST (01:46 UTC)
- Expired
- Jul 30, 2006, 7:45 PM MST
- In force
- 59 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:40 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 2:40 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST SUN JUL 30 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL ALLOW THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING HOURS TONIGHT...SOME WITH LOCALLY HEAVY RAINS. MOISTURE IS EXPECTED TO REMAIN OVER ARIZONA THROUGH THE UPCOMING WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...ALTHOUGH A SLOW DRYING TREND WILL DECREASE AREAL COVERAGE BY MIDWEEK. && .DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWING THREE MAIN AREAS OF CONVECTION AT THIS TIME. ONE AREA...WITH ATTENDANT LARGE RAINFALL RATES...IS LOCATED OVER THE COCONINO PLATEAU AREA. THIS CONVECTION CAUGHT UP IN RIDGE AXIS DEFORMATION ZONE WITH LITTLE MOVEMENT SHOWN. SOUTHERN PORTION OF THIS WILL MOVE SOUTHEASTWARD TOWARD FLAGSTAFF OVER THIS AFTERNOON AND INTO THE EVENING. SECOND AREA FORMED OFF THE CHUSKA MOUNTAINS AND IS CURRENTLY PUSHING SOUTHWEST TOWARD THE LITTLE COLORADO RIVER VALLEY. THIRD AREA IS LOCATED OVER THE EASTERN LITTLE COLORADO RIVER VALLEY AND MOGOLLON RIM...TO THE WHITE MOUNTAINS. THIS AREA IS PUSHING SOUTHWARD. EXPECT AREAS IN BETWEEN TO DEVELOP THUNDERSTORMS LATER THIS AFTERNOON AS OUTFLOWS CONVERGE AND INTERACT. EXPECT ACTIVITY TO LAST WELL INTO THE EVENING HOURS DUE TO THE HIGH LEVELS OF MOISTURE AND INSTABILITY IN PLACE OVER THE REGION...WITH GENERAL MOTION TO THE SOUTH AND OUT OF THE FORECAST AREA BY MIDNIGHT. FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT GENERALLY SOUTH OF A LINE FROM THE GRAND CANYON TO CAMERON TO SANDERS. STEERING FLOW BECOMES WESTERLY MONDAY WHICH WILL BEGIN A SLOW DRYING TREND FOR THE WEEK. EXPECT ACTIVITY MONDAY TO STILL BE HEAVY RAIN PRODUCING THUNDERSTORMS WITH SIMILAR COVERAGE AS TODAY. AS THE FLOW STRENGTHENS ALOFT TUESDAY AND WEDNESDAY...SLIGHTLY DRIER AIR MOVES INTO THE REGION...AND STRONGER WIND SHEAR PROFILE SUGGESTS THE POTENTIAL FOR ISOLATED SEVERE STORMS ON THESE DAYS. ADDITIONAL DRY AIR IS FORECAST TO MOVE IN FROM THE WEST LATER IN THE WEEK TO CONTINUE TO REDUCE THE THUNDERSTORM COVERAGE...ESPECIALLY WESTERN SECTIONS. HOWEVER...LOW-LEVELS REMAIN MOIST ENOUGH FOR DAILY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE HIGHER TERRAIN AREAS OF THE MOGOLLON RIM AND WHITE MOUNTAINS EVEN IN THIS DRIER AIRMASS. COVERAGE WILL BE LESS THAN NORMAL...BUT IT CERTAINLY WONT BE A DRY FORECAST. STAUDENMAIER && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION THROUGH 07Z WITH HEAVY RAIN...VISIBILITIES LOCALLY REDUCED TO UNDER 1SM AND CEILINGS AOB 2000 FT AGL. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 07Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ007-008-012>018-037-038. &&
Hazardous weather outlook, Jul 30, 10:10 AM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST SUN JUL 30 2006 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1010 AM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM MOTION WILL GENERALLY BE FROM THE NORTH TO SOUTH. EXPECT THE GREATEST ACTIVITY FROM THE COCONINO PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE MOUNTAIN...AND SOUTH OF THESE AREAS. THE GREATEST THREAT POSED BY TODAYS STORMS IS THE RISK OF FLASH FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF MOISTURE IN THE ATMOSPHERE. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 11 AM MST THROUGH MIDNIGHT TONIGHT ROUGHLY SOUTH OF A LINE FROM THE GRAND CANYON TO SANDERS. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE ASSOCIATED FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH SOME CHANCE OF DRIER CONDITIONS THEREAFTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
In the hours before
Local storm report, Jul 30, 2:48 PM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
248 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD COTTONWOOD 34.73N 112.02W
07/29/2006 YAVAPAI AZ BROADCAST MEDIA
3 TO 5 INCHES OF RAIN RECEIVED DURING OVERNIGHT PERIOD.
ROADS WASHED OUT AND CONCRETE SLABS DISPLACED. SEVERAL
HOME WITH 6 TO 12 INCHES OF WATER IN THEM. VERDE VILLAGE
2 AND 3 HAD HOMES DAMAGED DUE TO FLOOD WATERS...VERDE
VILLAGE 4 AND 5 DAMAGED AS WELL.
0941 PM FLASH FLOOD COTTONWOOD 34.73N 112.02W
07/29/2006 YAVAPAI AZ BROADCAST MEDIA
3 TO 5 INCHES OF RAIN RECEIVED OVERNIGHT. HOMES FLOODED
WITH 6 TO 12 INCHES OF WATER IN THEM. ROADS WASHED OUT
AND CONCRETE SLABS DISPLACED. VERDE VILLAGE 2 AND 3
DAMAGED THE MOST BY FLOOD WATERS. VERDE VILLAGE 4 AND 5
ALSO DAMAGED AS WELL.
&&
CKLocal storm report, Jul 30, 2:50 PM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD TWIN ARROWS 35.16N 111.27W
07/30/2006 COCONINO AZ LAW ENFORCEMENT
WATER RUNNING ACROSS INTERSTATE 40 BETWEEN MILE POST 217
TO 219. SEVERAL TRAFFIC ACCIDENTS REPORTED.
&&
CKLocal storm report, Jul 30, 2:53 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD WHITERIVER 33.84N 109.96W
07/29/2006 NAVAJO AZ LAW ENFORCEMENT
2 TO 3 INCHES OF RAIN FELL OVERNIGHT. ROADS SUCH AS
HIGHWAY 73 NEAR CANYON DAY...KINISHBA TURNOFF...STABLES
CURVES...AND TURKEY CREEK ROAD HAD DEBRIS FLOWS AND WATER
RUNNING OVER THEM. SEVERAL HOMES IN THE AREA FLOODED.
&&
CKThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 27 min |
| Jul 30, 5:23 PM MST | Flash Flood Warning | FGZ | Coconino | 7 min |
| Jul 30, 6:17 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 103 min |
| Jul 30, 6:30 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Jul 30, 6:36 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Jul 30, 9:05 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Jul 31, 12:07 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 9 hr |
| Jul 31, 2:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 31, 3:42 PM MST | Flash Flood Warning | FGZ | Coconino | 63 min |
| Jul 31, 4:36 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.